Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 5, 2014, 8:33 PM MDT for Natrona County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 8:33 PM MDT (02:33 UTC)
- Expired
- Aug 6, 2014, 2:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 142 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
969
WGUS55 KRIW 060233
FFWRIW
WYC025-060830-
/O.NEW.KRIW.FF.W.0012.140806T0233Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
833 PM MDT TUE AUG 5 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 230 AM MDT
* AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. AN ESTIMATED 3 TO 4 INCHES OF RAIN HAS FALLEN IN THE
RED WALL AREA FROM EARLIER THUNDERSTORMS. THESE THUNDERSTORMS
CONTINUE TO MOVE EAST ACROSS NORTHEAST NATRONA COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RED
WALL...BUFFALO CREEK AND OTHER DRAWS AND CREEKS ACROSS NORTHEAST
NATRONA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
4345 10703 4349 10677
$$3 follow-up statements
577
WGUS75 KRIW 060316
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
916 PM MDT TUE AUG 5 2014
WYC025-060830-
/O.CON.KRIW.FF.W.0012.000000T0000Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
916 PM MDT TUE AUG 5 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NATRONA
COUNTY UNTIL 230 AM MDT...
AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS THAT BROUGHT AN ESTIMATED 3 TO 4 INCHES OF RAINFALL TO
THE RED WALL AREA HAVE MOVED EAST OUT OF THE AREA. ANOTHER LINE OF
STORMS WILL MOVE THROUGH THE AREA BETWEEN 10 PM AND 11 PM WITH AN
ADDITIONAL 0.25 TO 0.50 INCHES OF RAINFALL POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...RED WALL...WILLOW CREEK...HACKETT CREEK AND ALKALI CREEK
BETWEEN RED WALL AND THE SOUTH FORK OF THE POWDER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
4345 10703 4349 10677
$$
MEUNIER755
WGUS75 KRIW 060412
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1012 PM MDT TUE AUG 5 2014
WYC025-060830-
/O.CON.KRIW.FF.W.0012.000000T0000Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1012 PM MDT TUE AUG 5 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NATRONA
COUNTY UNTIL 230 AM MDT...
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR RED WALL EXTENDING
SOUTHWARD...MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL LIKELY
RESULT IN ANOTHER 0.50 TO 0.75 INCHES OF RAINFALL ACROSS THE ALKALI
AND HACKETT CREEK DRAINAGES. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES
OF RAINFALL ACROSS THE RED WALL AREA FROM STORMS EARLIER THIS
EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RED
WALL...WILLOW CREEK...BUFFALO CREEK...ALKALI CREEK AND HACKETT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 0.75 INCHES ARE POSSIBLE IN
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
4345 10703 4349 10677
$$
MEUNIER362
WGUS75 KRIW 060826
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
226 AM MDT WED AUG 6 2014
WYC025-060836-
/O.EXP.KRIW.FF.W.0012.000000T0000Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
226 AM MDT WED AUG 6 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
NATRONA COUNTY WILL BE ALLOWED TO EXPIRE AT 230 AM MDT...
THE RAIN HAS ENDED IN THE RED WALL AREA OF NORTH CENTRAL NATRONA
COUNTY. STREAMS AND CREEKS IN THIS AREA SHOULD HAVE CRESTED...AND
ARE FORECASTED TO RECEDE FOR THE REMAINDER OF THE NIGHT. IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY...OR TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
4345 10703 4349 10677
$$
MURRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:25 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 5, 3:25 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MDT TUE AUG 5 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY (ISSUED 325 PM MDT) A MID LEVEL CIRCULATION OVER THE VCNTY OF JOHNSON COUNTY THIS AFTERNOON WILL BE TRACKING EAST NORTHEAST INTO MONTANA THIS EVENING. FAIRLY STOUT THUNDERSTORMS FOR LATE MORNING AND EARLY AFTERNOON BLOSSOMED IN JOHNSON COUNTY WITH THE BROKEN BAND OF THUNDERSTORMS EXTENDING FROM JOHNSON COUNTY DOWN INTO EASTERN SWEETWATER COUNTY. THESE PARTICULAR STORMS PRODUCED LOCALLY HEAVY RAINFALL...ESPECIALLY IN JOHNSON COUNTY...AND HAVE MOVED OFF TO THE EAST OF THE CWA. WE OUR CURRENTLY EXPERIENCING A TEMPORARY LULL IN THE ACTIVITY ACROSS MUCH OF THE CWA. THE NEXT SURGE FROM THE NEXT UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING ANOTHER ROUND OF THUNDERSTORMS INTO TETON...LINCOLN AND WESTERN SWEETWATER COUNTIES AND WILL TAKE ALL NIGHT TO PROGRESS FROM SOUTH TO NORTH WITH THE BACK EDGE OF THE ASCT MOISTURE REACHING CENTRAL WY AROUND 03Z AND THEN NORTHERN WY AROUND 09Z TONIGHT FOR AN ALL NIGHT SHOW. IN THE MEANTIME...A BACK DOOR COLD FRONT WILL BE PUSHING SOUTHWEST INTO SOME AREAS EAST OF THE DIVIDE TONIGHT AND WILL ACT AS AN ADDITIONAL FOCUS FOR STORM DEVELOPMENT TONIGHT AS THE FRONT BISECTS THE INCOMING MONSOON SURGE. PRECIP WILL TREND TO MORE STRATIFORM IN NATURE AS ONE MOVES FARTHER NORTH FROM THE FRONT. DEW POINTS ARE IN THE 50S IN MANY AREAS WHICH IS CONDUCIVE FOR CLOUDINESS TRUMPING HEATING AND CONVECTION FOR THE REMAINDER OF THIS AFTERNOON BUT WITH THE AFOREMENTIONED BOUNDARY ASCT WITH THE DRYING ASCT WITH THE SHORTWAVE MOVING NORTH THIS EVENING AS WELL AS THE SOUTHWEST BOUND FRONT...T STORMS WILL OCCUR. ANOTHER MID LEVEL CIRCULATION WILL STALL OVER IDAHO WITH SPOKES OF MONSOON MOISTURE AND SUBTLE DISTURBANCES SPREADING NORTHEAST INTO WY WED EAST OF THE IDAHO CIRCULATION. THIS WILL LEAD TO MORE CONVECTIVE ACTIVITY WEDNESDAY AFTERNOON BUT NOT AS WIDESPREAD AS TODAY GIVEN THE LACK OF DISTINCT SFC BOUNDARIES. DEW POINTS WILL BE DOWN TO THE UPPER 40S AND LOW 50S...MORE CONDUCIVE FOR STORM DEVELOPMENT IN THESE PARTS. TEMPS WILL BE A BIT WARMER WED WITH LESS ANTICIPATED CLOUDINESS. ONE SIDE NOTE...VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT AND WED MORNING WITH THE ANTICIPATED RAINFALL. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY PATTERN IN THE EARLY PART OF THE EXTENDED STILL SUPPORTS MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. MOISTURE LOOKS SUFFICIENT THURSDAY AND EARLY FRIDAY JUST AHEAD OF 700MB TROUGH. TROUGH TO PROVIDE SOME ADDED LIFT OVER WESTERN WYOMING THURSDAY AFTERNOON AND EVENING. MODELS SOMEWHAT IN AGREEMENT...SO WILL KEEP HIGH POPS WEST OF THE DIVIDE AND YELLOWSTONE NATIONAL PARK. TROUGH SHOULD PASS OVER WYOMING SOMETIME ON FRIDAY. TIMING WILL BE INTERESTING WITH RESPECT TO TEMPERATURES AND INSTABILITY. COULD BE MORE OF A SHOWERY EVENT FRIDAY...ESPECIALLY OVER THE NORTHERN AND WESTERN MOUNTAINS. SHOULD THEN SEE AT LEAST PARTIAL CLEARING OVER THE FORECAST AREA FRIDAY NIGHT AS TROUGH MOVES EAST. RISING HEIGHTS ALOFT AS ANOTHER MID/UPPER LEVEL TROUGH DEVELOPS ALONG THE WEST COAST THIS UPCOMING WEEKEND. WITH HIGH PRESSURE ALOFT...WEST CENTRAL WYOMING WILL BE BACK TO ONLY ISOLATED OR WIDELY SCATTERED CONVECTION SATURDAY THROUGH MONDAY...SO CANNOT RULE OUT A FEW AFTERNOON THUNDERSTORMS. WARMER TEMPERATURES CAN ALSO BE EXPECTED DURING THIS PERIOD WITH MONDAY LIKELY THE WARMEST. HOW FAST THE TROUGH MOVES INLAND IS UNCERTAIN AT THIS TIME...BUT MEDIUM RANGE MODELS HINT AT IT APPROACHING FORECAST AREA ON TUESDAY. COLD FRONT COULD ALSO BE ACROSS NORTHERN PARTS OF AREA BY THIS TIME. && .AVIATION.../06Z ISSUANCE/ EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD AN AREA OF NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS OVER EAST CENTRAL WYOMING WILL CONTINUE TO WEAKEN AND MOVE EAST OUT OF THE AREA THROUGH 09Z. ISOLD TO WDLY SCT -SHRA WILL REMAIN ACROSS THE AREA ALONG WITH SOME PATCHY FOG PARTIALLY OBSCURING TERRAIN THROUGH 14Z. THE BEST MOISTURE AND INSTABILITY WILL ARC ACROSS THE NORTHERN HALF OF WYOMING ON WEDNESDAY...WHERE WDLY SCT SHRA AND -TSRA WILL ERUPT IN THE AFTERNOON THROUGH EARLY EVENING...MAINLY VCNTY AND NORTH OF A KDUB-KRIW-KCPR LINE. ACTIVITY FURTHER SOUTH WILL BE ISOLD FOR THE MOST PART. THIS ACTIVITY WILL WEAKEN AND DISSIPATE SHORTLY AFTER SUNSET...LEAVING ISOLD TO WDLY SCT -SHRA ACROSS NORTHERN WYOMING WEDNESDAY NIGHT. WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER EASTERN IDAHO THROUGH WEDNESDAY. THIS WILL LEAVE ISOLD -SHRA ACROSS THE AREA OVERNIGHT THROUGH WEDNESDAY MORNING ALONG WITH PATCHY FOG PARTIALLY OBSCURING TERRAIN THROUGH 14Z. SCT SHRA/TSRA ARE EXPECTED TO ERUPT MAINLY VCNTY AND NORTH AND WEST OF A KJAC-KCOD LINE IN THE AFTERNOON AND EARLY EVENING WITH ACTIVITY MORE ISOLD-WDLY SCT SOUTH OF THIS LINE. EXPECT HIGHER MTN OBSCURATIONS AND BRIEF MVFR CONDITIONS ACROSS NW WY WED AFTN AND EVE. THIS ACTIVITY WILL WEAKEN AFTER SUNSET...BUT SCT -SHRA ARE EXPECTED TO LINGER VCNTY AND NORTH OF KJAC OVERNIGHT WED. && .FIRE WEATHER... ANOTHER...MORE WIDESPREAD...SURGE OF MOISTURE AND RESULTANT SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE AREA THROUGH TONIGHT. COOLER TEMPERATURES AND ELEVATED HUMIDITY ARE ALSO ANTICIPATED. WIND SHOULD GENERALLY BE LIGHT..THOUGH GUSTY WIND ASSOCIATED WITH THUNDERSTORMS REMAINS A THREAT THIS EVENING. THOUGH LESSER IN COVERAGE...PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS. A SLIGHTLY WARMING TREND WITH TEMPERATURES WILL BEGIN ON WEDNESDAY ACROSS THE SOUTH...AND SPREAD NORTH ON THURSDAY. WITH THE ANTICIPATED AMOUNT OF MOISTURE...THE THREAT FOR SEVERE FIRE BEHAVIOR REMAINS LOW. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...KPL AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE AUG 5 2014 WYZ001>020-022>030-061200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE AREA. IN ADDITION TO GUSTY WIND AND LIGHTNING...STRONGER STORMS MAY PRODUCE PERIODS OF VERY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SATURDAY AND SUNDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS... MAINLY OVER THE NORTHWEST AND NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND IMPACTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 5, 3:19 PM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 319 PM MDT TUE AUG 5 2014 WYZ024-026-027-052200- SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY- 319 PM MDT TUE AUG 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 400 PM MDT... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 30 MILE MARKER 60...OR 8 MILES SOUTHEAST OF KEMMERER...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... OPAL AND U.S. HWY 30 MILE MARKER 70 AROUND 330 PM MDT. U.S. HWY 189 MILE MARKER 50 AROUND 355 PM MDT. HWY JCT 189 AND 240 AROUND 400 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4206 11047 4199 11015 4163 11035 4168 11058 TIME...MOT...LOC 2119Z 197DEG 14KT 4175 11042 MEUNIER
Special weather statement, Aug 5, 3:53 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 353 PM MDT TUE AUG 5 2014 WYZ015-017-018-052245- LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 353 PM MDT TUE AUG 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT WASHAKIE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... WINKLEMAN DOME AROUND 405 PM MDT. ETHETE AROUND 425 PM MDT. KINNEAR AND STATE HWY 132 AROUND 445 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4324 10859 4297 10852 4299 10903 4311 10909 TIME...MOT...LOC 2153Z 257DEG 14KT 4306 10896 MEUNIER
Special weather statement, Aug 5, 4:08 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 408 PM MDT TUE AUG 5 2014 WYZ019-026-028-052315- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER WY-UPPER GREEN RIVER BASIN WY- 408 PM MDT TUE AUG 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND NORTHERN SWEETWATER COUNTIES UNTIL 515 PM MDT... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 28 MILE MARKER 120...OR 8 MILES SOUTHWEST OF FARSON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... EDEN AROUND 430 PM MDT. U.S. HWY 191 MILE MARKER 40 AND FARSON AROUND 435 PM MDT. STATE HWY 28 MILE MARKER 10 AROUND 515 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4245 10923 4206 10906 4191 10960 4210 10977 TIME...MOT...LOC 2208Z 244DEG 12KT 4203 10954 MEUNIER
Special weather statement, Aug 5, 4:46 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 446 PM MDT TUE AUG 5 2014 WYZ015-017>019-060045- GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 446 PM MDT TUE AUG 5 2014 THROUGH 730 PM...SCATTERED THUNDERSTORMS WILL MOVE OFF THE WIND RIVER MOUNTAINS INTO ACROSS THE WIND RIVER BASIN. THESE STORMS ARE GENERALLY MOVING VERY SLOWLY EAST AT 5 TO 10 MPH AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH 0.25 TO 0.50 INCHES IN 30 MINUTES. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL HAIL. BRIEF HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. WYZ020-022-060045- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 446 PM MDT TUE AUG 5 2014 THROUGH 730 PM...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS NATRONA COUNTY. THESE STORMS ARE GENERALLY MOVING VERY SLOWLY EAST AT 5 TO 10 MPH AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH 0.25 TO 0.50 INCHES IN 30 MINUTES. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL HAIL. BRIEF HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. WYZ005>007-060045- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 446 PM MDT TUE AUG 5 2014 THROUGH 730 PM...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE SOUTHERN BIG HORN BASIN AND THE OWL CREEK MOUNTAINS. THESE STORMS ARE GENERALLY MOVING VERY SLOWLY EAST AT 5 TO 10 MPH AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH 0.25 TO 0.50 INCHES IN 30 MINUTES. ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL HAIL. BRIEF HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AEM
Special weather statement, Aug 5, 7:24 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
724 PM MDT TUE AUG 5 2014
WYZ009-020-060230-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-
724 PM MDT TUE AUG 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NATRONA COUNTY UNTIL 830
PM MDT...
AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED WALL TO 10 MILES
SOUTHEAST OF RED WALL...AND MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
RED WALL AROUND 750 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4348 10692 4349 10666 4334 10647 4315 10682
4340 10715
TIME...MOT...LOC 0124Z 234DEG 5KT 4339 10696 4327 10681
MEUNIERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:12 PM MDT | Areal Flood Advisory | RIW | Fremont | 3 hr |
| Aug 5, 6:49 PM MDT | Areal Flood Advisory | RIW | Fremont | 3 hr |
| Aug 5, 7:24 PM MDT | Special Weather Statement | RIW | Natrona | 66 min |
| Aug 5, 8:51 PM MDT | Special Weather Statement | RIW | Natrona | 54 min |
| Aug 6, 2:40 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| Aug 6, 2:44 PM MDT | Special Weather Statement | RIW | Sweetwater | 46 min |
| Aug 6, 3:06 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Aug 6, 3:33 PM MDT | Areal Flood Advisory | RIW | Johnson | 117 min |
| Aug 6, 3:39 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Aug 6, 4:05 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| Aug 6, 4:14 PM MDT | Special Weather Statement | RIW | Johnson | 46 min |
| Aug 6, 4:40 PM MDT | Special Weather Statement | RIW | 65 min | |
| Aug 6, 5:25 PM MDT | Special Weather Statement | RIW | Natrona | 65 min |
| Aug 6, 5:51 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.